Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 206, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 27, 2005, 2:26 PM CDT for Frio County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2005, 2:26 PM CDT (19:26 UTC)
- Expired
- Oct 27, 2005, 3:21 PM CDT
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Frio County, TX
The radar
The Laughlin AFB radar (KDFX), 119 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 3:00 PM CDT | TSTM WND GST 60 | 1 Sse Dilley, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 271927 SVREWX TXC163-272030- /O.NEW.KEWX.SV.W.0206.051027T1926Z-051027T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 226 PM CDT THU OCT 27 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... FRIO * UNTIL 330 PM CDT * AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF DILLEY...AND MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE PEARSALL AND BIG FOOT. THIS STORM WILL LIKELY THREATEN THE DILLEY AREA BY AROUND 240 PM. LAT...LON 2909 9931 2865 9940 2865 9881 2909 9881 $$
2 follow-up statements
000 WWUS54 KEWX 271937 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 237 PM CDT THU OCT 27 2005 TXC163-272030- /O.CON.KEWX.SV.W.0206.000000T0000Z-051027T2030Z/ FRIO TX- 237 PM CDT THU OCT 27 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR FRIO COUNTY... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED JUST NORTHWEST OF DILLEY...MOVING SOUTHEAST AT 20 MPH. LAT...LON 2909 9931 2865 9940 2865 9881 2909 9881 $$
000 WWUS54 KEWX 272021 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 321 PM CDT THU OCT 27 2005 TXC163-272031- /O.CAN.KEWX.SV.W.0206.000000T0000Z-051027T2030Z/ FRIO TX- 321 PM CDT THU OCT 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FRIO COUNTY IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS SINCE MOVED SOUTHEAST INTO LA SALLE COUNTY. LAT...LON 2909 9931 2865 9940 2865 9881 2909 9881 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 10:32 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Oct 27, 10:32 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1032 AM CDT THU OCT 27 2005 .UPDATE...WATER VAPOR IMAGERY AND PROFILER DATA SHOWING SHORT WAVE MOVING EAST SOUTHEAST INTO HILL COUNTRY. WITH A LITTLE MORE HEATING EXPECT SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS TO DEVELOP. CURRENT FORECAST LOOKS GOOD AT PRESENT SO NO UPDATE IS PLANNED. && .PREV DISCUSSION... (ISSUED 415 AM CDT THU OCT 27 2005) DISCUSSION... FAST MOVING LOW AMPLITUDE 700 TO 300 HPA TROF COMING FROM THE NW ACROSS SOUTH CENTRAL TEXAS TODAY IS FORECAST TO BRING CHANCES FOR RAIN...SHOWERS OR THUNDERSTORMS. MOISTURE RETRUN TODAY AHEAD OF THIS SYSTEM IS MODERATE. IN WAKE OF THIS SYSTEM FRIDAY FORECASTS SHOW WEAK RIDGE ALOFT FORMING OVER THE AREA...THEN WEAKENING THIS WEEKEND. WILL SHOW TREND OF CLEARING SKIES FOR FRIDAY AND INDICATE PARTLY CLOUDY CONDITIONS SATURDAY. BY SATURDAY NIGHT AND SUNDAY INCREASING CLOUDINESS AND MOISTURE ARE FORECAST AHEAD OF STRONG 500 HPA TROF COMING FROM THE WEST. STRONG 700 TO 300 HPA TROF ON MONDAY THE 31ST WILL BE A FALL RAIN MAKING SYSTEM WITH A MARITIME PACIFIC COLD FRONT. SHOWED CHANCES FOR RAIN...SHOWERS OR THUNDERSTORMS WITH THIS PATTERN FOR MONDAY. AS WITH MOST WEATHER SYSTEMS THIS FALL...THE MONDAY OCT. 31ST WEATHER SYSTEM WILL BE RATHER PROGRESSIVE AND SWEEP ACROSS THE AREA MONDAY AND TO THE EAST LATE MONDAY NIGHT. HIGHEST RAIN CHANCES APPEAR OVER THE NORTH ADN EAST PART OF AREA...AS SYSTEM WILL BE COMING QUICK FROM THE WEST...SO WESTERN PARTS OF SOUTH CENTRAL TEXAS ARE EXPECTED TO DRY OUT LATE MONDAY AFTERNOON AND EVENING. EXPECT DECREASING CLOUDS AND RAIN CHANCES RAPIDLY FROM THE WEST MONDAY NIGHT...AS DRY NORTHWEST WINDS INCREASE OVER THE AREA. THIS SHOULD SET UP MOSTLY CLEAR SKIES FOR TUESDAY NOV. 1ST AND WEDNESDAY NOV. 2ND. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 02/18
Hazardous weather outlook, Oct 27, 1:57 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 157 PM CDT THU OCT 27 2005 TXZ171>173-183>194-202>209-217>225-228-281200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 157 PM CDT THU OCT 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNSET ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS. DAYTIME HEATING WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS...PRODUCING A THREAT FOR SEVERE WEATHER. LARGE HAIL WILL BE THE PRIMARY THREAT WHICH SHOULD REMAIN MAINLY ALONG AND WEST OF A LLANO TO PLEASANTON LINE. THE CHANCE OF SEVERE WEATHER WILL DECREASE BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL MOVE THROUGH SOUTH CENTRAL TEXAS AND PRODUCE SHOWERS AND THUNDERSTORMS ON MONDAY. HAZARDOUS WEATHER FROM THIS DISTURBANCE IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 1:32 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.